Alert archive / Florida / Flood Watches in 2013

Flood Watch 2, NWS Miami, FL

May 21, 2013Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this flood watch at May 21, 2013, 3:45 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 21, 2013, 3:45 AM EDT (07:45 UTC)
Expired
May 21, 2013, 7:27 PM EDT
In force
16 hr
Issued by
NWS Miami, FL
Flood severity
None

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WGUS62 KMFL 210745
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
345 AM EDT TUE MAY 21 2013

FLZ068-072-074-168-172-173-211545-
/O.NEW.KMFL.FA.A.0002.130521T0745Z-130522T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
345 AM EDT TUE MAY 21 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...COASTAL BROWARD...COASTAL MIAMI DADE... 
  COASTAL PALM BEACH...METRO BROWARD...METRO MIAMI DADE AND 
  METRO PALM BEACH. 

* THROUGH THIS EVENING

* EXCESSIVE RAINFALL AMOUNTS UP TO NEARLY 9 INCHES HAVE FALLEN
  ACROSS PORTIONS OF THE EAST COAST METRO AREAS OVER THE LAST 12
  TO 15 HOURS RESULTING IN URBAN FLOODING. AN ADDITIONAL 1 TO 2
  INCHES OF RAINFALL IS EXPECTED OVER THE SAME AREA THROUGH THIS
  EVENING WITH ISOLATED HIGHER AMOUNTS POSSIBLE.

* MAIN IMPACTS WILL BE STREET FLOODING OF URBAN AREAS DUE TO POOR
  DRAINAGE AND SATURATED SOILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
1 follow-up statement
462 
WGUS62 KMFL 212327
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
727 PM EDT TUE MAY 21 2013
 

FLZ068-072-074-168-172-173-220030-
/O.CAN.KMFL.FA.A.0002.000000T0000Z-130522T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
727 PM EDT TUE MAY 21 2013

...FLOOD WATCH IS CANCELLED...

THE WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE REMAINED OVER THE
INTERIOR PORTIONS OF SOUTH FLORIDA WELL WEST OF THE SATURATED
GROUNDS ALONG THE EAST COAST METRO REGION. THIS ACTIVITY IS SLOWLY
DIMINISHING AS THEY DRIFT EAST BUT HEAVY RAINFALL IN THE WATCH
AREA IS NOT ANTICIPATED AT THIS TIME. THEREFORE, THE FLOOD WATCH
FOR THE EAST COAST OF SOUTH FLORIDA HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at May 21, 1:47 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 21, 1:47 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
147 AM EDT TUE MAY 21 2013

.AVIATION...
THE BULK OF THE HEAVY RAINFALL HAS SHIFTED OFF THE COAST OVER THE
ADJACENT ATLANTIC WATERS EARLY THIS MORNING. THE LATEST SHORT-
TERM GUIDANCE INDICATES THIS REMAINING OFF THE COAST THROUGH THE
NIGHT...THEN SHIFTING BACK ASHORE THROUGH THE DAY. AT THIS
TIME...CONFIDENCE REMAINS TOO LOW TO KNOW EXACTLY WHERE THE
HEAVIEST RAINFALL WILL BECOME CONCENTRATED THROUGH THE DAY.
THEREFORE...WE WILL CONTINUE WITH VCSH WORDING THROUGH THE NIGHT,
THEN VCTS THROUGH THE DAY AS INSTABILITY INCREASES AND MODIFY THE
TAFS AS CONDITIONS EVOLVE.

&&

.PREV DISCUSSION... /ISSUED 734 PM EDT MON MAY 20 2013/

AVIATION...
THE WINDS SHOULD REMAIN EASTERLY TONIGHT AT ALL OF THE TAF
SITES BUT WIND SPEEDS AROUND 5 KNOTS OR LESS. THIS WILL ALLOW FOR
THE ISOLATED SHOWERS OVER THE ATLANTIC WATERS TO MOVE WEST INTO
THE EAST COAST METRO AREAS BEFORE DISSIPATING. SO WILL KEEP VCSH
IN FOR ALL OF THE EAST COAST TAF SITES FOR TONIGHT. FOR KAPF TAF
SITE...THE THREAT OF SHOWERS SHOULD COME TO AN END AFTER 03Z
TONIGHT.

THE SHOWER THREAT WILL CONTINUE FOR ALL OF THE TAF SITES TUESDAY
MORNING ALONG WITH EASTERLY WINDS OF 5 TO 10 KNOTS. AS THE HEATING
OF THE DAY GETS GOING OVER SOUTH FLORIDA AND THE SEA BREEZES
DEVELOPS AND PUSHES INLAND...THUNDERSTORMS WILL DEVELOP OVER SOUTH
FLORIDA. SO AFTER 17Z ON TUESDAY ALL OF THE TAF SITES IN SOUTH
FLORIDA WILL HAVE VCTS. THE WINDS WILL ALSO REMAIN EASTERLY AT 10
TO 15 KNOTS TUESDAY AFTERNOON AT MOST OF THE SOUTH FLORIDA TAF
SITES...EXCEPT FOR KAPF TAF SITE WHERE THEY WINDS WILL BECOME
WESTERLY AROUND 10 KNOTS AFTER 17Z.

THE CEILING AND VIS WILL ALSO REMAIN IN THE VFR CONDITIONS TONIGHT
INTO TUESDAY...DUE TO THE UNKNOWN TIMING OF THE SHOWERS FOR
TONIGHT AND THE SHOWERS AND THUNDERSTORMS FOR TUESDAY. THE ONLY
EXCEPTION IS AT KFLL TAF SITE WHERE THEY COULD FALL INTO THE MVFR
CONDITIONS BETWEEN 00Z AND 02Z...DUE TO KFLL SEE CURRENTLY BKN015
FROM A SHOWER NEAR BY.

AVIATION...54/BNB

PREV DISCUSSION... /ISSUED 237 PM EDT MON MAY 20 2013/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
A SOUTHERN STREAM MID LEVEL TROUGH THAT MOVED ACROSS THE SOUTHERN
STATES THE PAST FEW DAYS IS NOW GETTING CUT OFF OVER THE FLORIDA
PENINSULA AS A STRONGER NORTHERN STREAM TROUGH CUTS OFF OVER THE
NORTHERN PLAINS STATES. THE LOW OVER FLORIDA WILL MOVE VERY LITTLE
THROUGH THIS PERIOD WHICH HAS CAUSED THE ATMOSPHERE TO BECOME VERY
UNSTABLE AS 500 MB TEMPERATURES HAVE COOLED FROM -6.7 CELSIUS FROM
LAST EVENING TO -7.5 THIS MORNING. AT THE SURFACE, A RIDGE OF HIGH
PRESSURE WILL ALSO REMAIN NEARLY STATIONARY FROM THE SOUTHEAST
STATES STRETCHING INTO THE ATLANTIC. ATMOSPHERIC MOISTURE HAS
ALSO BEEN ON THE INCREASE WITH PWAT GOING UP TO 1.66 INCHES THIS
MORNING WHICH IS CLOSE TO AVERAGE FOR THE TRANSITIONAL PERIOD
GOING INTO THE LAST HALF OF MAY. EVEN THOUGH OVERALL MOISTURE IS
NOT TERRIBLY IMPRESSIVE, THE MAIN ISSUE IS THE COLD TEMPERATURES
ALOFT ALONG WITH VERY SLOW STORM MOTION AS LOW LEVEL FLOW IS FROM
THE SOUTHEAST AND FLOW ABOVE 10K IS FROM THE WEST. THUS, WITH THE
PATTERN CHANGING VERY LITTLE THE NEXT 48 HOURS THERE WILL BE A
CONTINUED CHANCE OF THUNDERSTORMS MAINLY DURING THE LATE MORNING
INTO THE EARLY EVENING HOURS.

LONG TERM (THURSDAY THROUGH MONDAY)...
IN THE EXTENDED PERIOD, THE NORTHERN STREAM TROUGH WILL DEEPEN AND
SLOWLY DRIFT TO THE SOUTHEAST WHILE THE LOW OVER THE PENINSULA
GETS PHASED IN WITH THIS DEEPENING TROUGH AND LIFTS TO THE
NORTHEAST ON THURSDAY AND FRIDAY. THE DEEPENING TROUGH WILL ALSO
FORCE A COLD FRONT TO MOVE INTO NORTH FLORIDA ON FRIDAY AND THEN
MOVE SLOWLY SOUTH DOWN THE PENINSULA OVER THE WEEKEND WITH A SLOW
DRYING TREND. THERE WILL BE HOWEVER ENOUGH RESIDUAL MOISTURE AND
INSTABILITY ACROSS SOUTH FLORIDA FOR LOW CHANCES FOR
AFTERNOON/EVENING THUNDERSTORMS EACH DAY.

AVIATION...
QUITE AN ACTIVE AFTERNOON AND EVENING AHEAD OF US FOR THE EASTERN
TERMINALS. SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING WHILE
MOVING IN ALL DIRECTIONS. ALTHOUGH MOST OF THE ACTIVITY IS REMAINING
WEST OF THE TERMINALS...A FEW COULD GET CLOSE ENOUGH...THEREFORE
AMENDMENTS ARE EXPECTED. SOUTHEASTERLY FLOW WILL PREVAIL FOR THESE
TERMINALS...WITH STRONG GUSTS EXPECTED AS STORMS APPROACH. SHOWERS
WILL CONTINUE LINGERING THROUGH THE NIGHT...SO VCSH WAS KEPT AT ALL
EASTERN TERMINALS.

FOR KAPF...SEA BREEZE ALREADY DEVELOPED AND PUSHED INLAND...AND
PREVAILING UNTIL 18-01Z. AFTER THAT...EASTERLY FLOW WILL PREVAIL
WITH NO OTHER CONCERNS.

MARINE...
AN EAST TO SOUTHEAST WIND OF 15 KNOTS OR LESS WILL CONTINUE
THROUGH THE END OF THE WEEK WITH SEAS GENERALLY LESS THAN 4 FEET.

FIRE WEATHER...
NO PROBLEMS OR CONCERNS WITH AMPLE TROPICAL MOISTURE REMAINING
THROUGH THE MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  84  74  84  74 / 60 40 50 30
FORT LAUDERDALE  85  75  85  75 / 50 40 40 20
MIAMI            86  74  86  74 / 50 30 40 20
NAPLES           86  70  85  72 / 40 20 30 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...10/CD
AVIATION/RADAR...85/AG
Hazardous weather outlook, May 20, 11:56 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1156 PM EDT MON MAY 20 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
211900-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1156 PM EDT MON MAY 20 2013

...FLOODING POTENTIAL CONTINUES ACROSS PORTIONS OF MIAMI-DADE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

FLOODING: HEAVY RAIN CONTINUES TO IMPACT PORTIONS OF MIAMI-DADE
COUNTY AND WILL CONTINUE THROUGH MIDNIGHT BEFORE TRENDING DOWN.
REPORTS INDICATED FLOODED AREAS WITH WATER APPROACHING HOUSES IN
SOME AREAS AS OF 1130 PM. TOTAL RAINFALL ACCUMULATIONS ACROSS THE
AREA HAVE RANGED FROM 4 TO 8.55 INCHES FROM MIAMI-DADE THROUGH
PALM BEACH. MOST OF THE HEAVY ACTIVITY HAS TRENDED DOWN OR SHIFTED
OFF THE COAST FROM PALM BEACH TO BROWARD...HOWEVER...RAINFALL
RATES RANGING FROM 2 TO 4 INCHES PER HOUR CONTINUE ACROSS PORTIONS
OF MIAMI-DADE FROM WESTWOOD LAKES TO VIRGINIA GARDENS. AS A
RESULT...A FLASH FLOOD WARNING HAS BEEN ISSUED THROUGH 330 AM FOR
THESE AREAS IN DADE. CONSIDERING THE VERY SLOW MOVEMENT OF THIS
ACTIVITY...AN ADDITIONAL 2 TO 4 INCHES IS CERTAINLY NOT OUT OF
QUESTION THROUGH THIS TIME.

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL PERSIST INTO THE
NIGHT MAINLY ALONG THE EAST COAST METRO AREAS AND OFF THE COAST
ACROSS THE ADJACENT ATLANTIC WATERS. THE PRIMARY THREATS WILL BE
OCCASIONAL LIGHTNING STRIKES AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POTENTIAL FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS
ACROSS THE INTERIOR AND EAST COAST OF SOUTH FLORIDA ONCE AGAIN ON
TUESDAY. THE MAIN IMPACTS WILL BE STRONG WINDS AND HAIL ALONG WITH
FREQUENT LIGHTNING STRIKES. THE STORMS WILL BE SLOW MOVERS...WHICH
MAY RESULT IN LOCALIZED FLOODING WHERE THE HEAVIER ACTIVITY BECOMES
CONCENTRATED.

THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH THE REMAINDER
OF THE WEEK WITH LIGHTNING...GUSTY WINDS AND LOCALIZED HEAVY RAINS
BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND FLOODING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, May 20, 10:29 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1029 PM EDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HEAVY RAIN       2 NW NORTH MIAMI BEACH  25.95N 80.18W
05/20/2013  E0.00 INCH       MIAMI-DADE         FL   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE REPORTED THAT 2 LANES ALONG IVES
            DAIRY ROAD BETWEEN US 441 AND I95 WAS INUNDATED WITH
            SEVERAL CARS STALLED.

&&

BRABANDER
Special weather statement, May 20, 10:38 PM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1038 PM EDT MON MAY 20 2013

FLZ073-074-173-210330-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
1038 PM EDT MON MAY 20 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND
GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 1130 PM EDT

* AT 1034 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING SOUTHWEST AT 5
  MPH.

* THE STORM WILL AFFECT...
  WESTWOOD LAKES...
  KENDALE LAKES...
  THE FALLS...
  WEST KENDALL...
  HOWARD...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2562 8028 2561 8049 2579 8041 2579 8023
TIME...MOT...LOC 0238Z 033DEG 4KT 2570 8035

BAXTER
Special weather statement, May 20, 10:57 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1057 PM EDT MON MAY 20 2013

FLZ067-068-168-210345-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
1057 PM EDT MON MAY 20 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 1145 PM EDT

* AT 1055 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LAKE WORTH...AND MOVING NORTHEAST AT 5
  MPH.

* THE STORM WILL AFFECT...
  PALM SPRINGS...
  SOUTH PALM BEACH...
  LAKE CLARKE SHORES...
  HAVERHILL...
  GLEN RIDGE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2662 8004 2660 8003 2660 8004 2660 8003
      2657 8004 2659 8023 2675 8017 2674 8003
      2667 8003 2666 8003 2663 8003
TIME...MOT...LOC 0257Z 214DEG 4KT 2664 8010

BAXTER
Local storm report, May 20, 11:13 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1113 PM EDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HEAVY RAIN       BOCA RATON              26.36N 80.10W
05/20/2013  M8.55 INCH       PALM BEACH         FL   TRAINED SPOTTER

&&

CCD
Local storm report, May 20, 11:30 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1130 PM EDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      5 NE KENDALL            25.73N 80.26W
05/20/2013                   MIAMI-DADE         FL   PUBLIC

            RESIDENTIAL YARDS ARE FLOODED AT SOUTHWEST 87TH AVENUE
            AND SOUTHWEST 34TH STREET. WATER IS ALSO CLOSE TO
            FLOODING HOUSES.

&&

CCD
Local storm report, May 20, 11:56 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
1156 PM EDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     HEAVY RAIN       BOCA RATON              26.36N 80.10W
05/20/2013  M4.30 INCH       PALM BEACH         FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4.3 INCHES OF RAINFALL SO FAR
            TODAY. LOCATION...NEAR GLADES RD AND LYONS RD

1206 PM     FLOOD            PALM BEACH              26.70N 80.04W
05/20/2013                   PALM BEACH         FL   LAW ENFORCEMENT

            PALM BEACH SHERIFFS OFFICE REPORTED FLOODING ROADS NEAR
            PARK HIGH SCHOOL...JOG ROAD AND LECHALET.

1206 PM     FLOOD            BOCA RATON              26.36N 80.10W
05/20/2013                   PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER REPORTED FLOODING ROADWAY AT GLADES ROAD AND
            TURNPIKE EXIT RAMP... WATER UP TO BOTTOM OF VEHICLE

1206 PM     FLOOD            BOYNTON BEACH           26.53N 80.09W
05/20/2013                   PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER IN BOYNTON BEACH REPORTED ROAD FLOODING AT...
            OAKWOOD LAKES AND SILVER LAKES LANE

1249 PM     TSTM WND GST     5 NW PEMBROKE PINES     26.06N 80.40W
05/20/2013  M45.00 MPH       BROWARD            FL   MESONET

            MEASURED AT CYPRESS BAY HIGH SCHOOL WEATHERBUG STATION IN
            WESTON.

1253 PM     FLOOD            PALM BEACH              26.70N 80.04W
05/20/2013                   PALM BEACH         FL   LAW ENFORCEMENT

            PALM BEACH SHERIFFS OFFICE REPORTED SEVERE FLOODING AT
            THE FOLLOWING LOCATIONS...HAVERHILL ROAD AND OKEEECHOBEE
            BLVD...MILITARY TRAIL AND OKEECHOBEE BLVD, LAKE SHORE
            DRIVE AT LAKE PARK... DAVIS ROAD AND KIRK ROAD.

1253 PM     HEAVY RAIN       SOUTHWEST RANCHES       26.06N 80.33W
05/20/2013  M2.68 INCH       BROWARD            FL   MESONET

            WEATHERBUG REPORT OF FALCON COVE MIDDLE SCHOOL REPORTED
            2.68 INCHES WITH RAIN STILL OCCURRING.

0252 PM     HEAVY RAIN       BOCA RATON              26.36N 80.10W
05/20/2013  M8.05 INCH       PALM BEACH         FL   TRAINED SPOTTER

            SPOTTER IN WEST BOCA RATON...GLADES/LYONS STORM TOTAL SO
            FAR WITH RAIN BEGINNING TO ABATE... 8.05 INCHES

0442 PM     HEAVY RAIN       PEMBROKE PINES          26.01N 80.34W
05/20/2013  M2.33 INCH       BROWARD            FL   NWS EMPLOYEE

            OFF DUTY NWS METEOROLOGIST REPORTED A RAIN TOTAL OF 2.33
            INCHES SO FAR TODAY IN WEST PEMBROKE PINES...NEAR 178TH
            AVE AND PEMBROKE ROAD.

0921 PM     FLOOD            DAVIE                   26.09N 80.30W
05/20/2013                   BROWARD            FL   PUBLIC

            PUBLIC CALLED IN THAT THE I-595 WEST BOUND AT THE SOUTH
            BOUND EXIT ONTO THE FL TURNPIKE IS FLOODED WITH STANDING
            WATER.

1023 PM     FLASH FLOOD      2 NW NORTH MIAMI BEACH  25.95N 80.18W
05/20/2013                   MIAMI-DADE         FL   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE REPORTED THAT 2 LANES ALONG IVES
            DAIRY ROAD BETWEEN US 441 AND I95 WAS INUNDATED WITH
            SEVERAL CARS STALLED.

1045 PM     HEAVY RAIN       BOCA RATON              26.36N 80.10W
05/20/2013  M8.55 INCH       PALM BEACH         FL   TRAINED SPOTTER

            A TOTAL OF 8.55 INCHES OF RAIN MEASURED AT THE
            INTERSECTION OF GLADES AND LYONS ROADS.

1115 PM     FLASH FLOOD      5 NE KENDALL            25.73N 80.26W
05/20/2013                   MIAMI-DADE         FL   PUBLIC

            RESIDENTIAL YARDS ARE FLOODED AT SOUTHWEST 87TH AVENUE
            AND SOUTHWEST 34TH STREET. WATER IS ALSO CLOSE TO
            FLOODING HOUSES.

&&

CCD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:39 PM EDTSpecial Weather StatementMFLBroward66 min
May 20, 8:49 PM EDTAreal Flood AdvisoryMFLBroward116 min
May 20, 9:06 PM EDTAreal Flood AdvisoryMFLBroward114 min
May 20, 9:46 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade119 min
May 20, 10:20 PM EDTAreal Flood AdvisoryMFLMiami-Dade115 min
May 20, 10:28 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
May 20, 10:38 PM EDTSpecial Weather StatementMFLMiami-Dade52 min
May 20, 10:57 PM EDTSpecial Weather StatementMFLPalm Beach48 min
May 20, 11:08 PM EDTSpecial Marine WarningMFL52 min
May 20, 11:23 PM EDTFlash Flood WarningMFLMiami-Dade4 hr
May 21, 12:22 AM EDTSpecial Marine WarningMFL68 min
May 21, 6:15 AM EDTSpecial Marine WarningMFL60 min
May 21, 8:00 AM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
May 21, 3:34 PM EDTSpecial Weather StatementMFLCollier41 min
May 21, 3:52 PM EDTSpecial Weather StatementMFLHendry38 min
May 21, 4:26 PM EDTSpecial Weather StatementMFLHendry64 min
May 21, 4:29 PM EDTSpecial Weather StatementMFLPalm Beach46 min
May 21, 4:31 PM EDTSpecial Marine WarningMFL59 min
May 21, 5:00 PM EDTSpecial Marine WarningMFL90 min
May 21, 5:29 PM EDTSpecial Weather StatementMFLMonroe46 min
May 21, 5:36 PM EDTSpecial Weather StatementMFLHendry39 min

Nearby

Flood Watches in Florida, 2013Every flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.